MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while obtaining access for a unknown procedure, a micropuncture transitionless access set unraveled in the patient' body.Nothing was left inside the body, and another cook micropuncture set was used to re-access the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on 29jan2020 noting that the procedure being performed was an arterial angiogram with fistula access.The access site was noted to be normal and no resistance was reported during insertion or removal.The device was used to facilitate the placement of a larger wire.No kinks were noted on the wire, no ancillary devices were used with the mpis set, and the wire guide was not manipulated or removed through the entry needle.Additional "steps" were necessary to remove the wire; however no interventional procedures were required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Description of event.As reported, while obtaining access for an arterial angiogram with fistula access, a micropuncture transitionless access set unraveled in the patient' body.The access site was noted to be normal and no resistance was reported during insertion or removal.The device was used to facilitate the placement of a larger wire.No kinks were noted on the wire, no ancillary devices were used with the mpis set, and the wire guide was not manipulated or removed through the entry needle.Additional "steps" were necessary to remove the wire; however no interventional procedures were required.Nothing was left inside the body, and another cook micropuncture set was used to re-access the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.According to the labeling included with the device, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the device is packaged with a drawing, warning to not pull the distal spring coil portion of the wire guide through the needle tip.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
B5:corrected information: upon further review of the file, it was discovered that the type of procedure was inadvertently left out of the description of the event on the initial medwatch report.The procedure being performed at the time of the event was an angioplasty.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9559030
Report Number1820334-2020-00073
Device Sequence Number2375459
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)221025(10)10108886
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2022
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number10108886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/06/2020
01/29/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/29/2020
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1